Oklahoma, 2006

Drought in Oklahoma, February 1 to 28, 2006

February 1 to 28, 2006 · NWS OUN · 48 events in 48 counties and zones

48 drought, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 48 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
$500,000
Events
48

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jan 31, 9:15 PM CST, 2 hours 45 minutes earlier.

Area forecast discussion, Jan 31, 9:15 PM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
915 PM CST TUE JAN 31 2006

COLD FRONT IS PRETTY MUCH ON SCHEDULE...JUST NOW ENTERING THE NW
CORNER OF THE FA.  EXPECT FRONT TO CONTINUE SEWD OVERNIGHT...PUSHING
TO AROUND AN SPS TO OUN TO CQB LINE BY 12Z.  FAIRLY STRONG POST
FRONTAL WINDS SHOWING UP ON MESONET IN THE PANHANDLE PROBABLY AIDED
BY EVAPORATIVE COOLING OF HIGH BASED SHOWERS IN THAT AREA.  SO DO
NOT EXPECT SPEEDS QUITE AS STRONG AS FRONT PUSHES FRTHR SEWD INTO
THE FA. COULD BE A FEW SPRINKLES IN THE NW BUT WITH WITH VERY DRY
AIR IN LOWER LAYERS OF THE AMS DO NOT EXPECT ANY MEASURABLE
PRECIP.

II

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
315 PM CST TUE JAN 31 2006

.DISCUSSION...
FIRE WEATHER IS THE MAIN ISSUE AS EXPECTED. A FEW WILD FIRES HAVE
BEEN DETECTED THIS AFTERNOON ACROSS THE AREA ON SATELLITE... RADAR
AND VISUALLY. THE WIND SPEEDS WILL GENERALLY DECREASE THIS EVENING
ALTHOUGH MODERATE WINDS WITH SOME GUSTINESS IS STILL EXPECTED.
COLD FRONT IN WESTERN KANSAS AND SOUTHEASTERN COLORADO WILL MOVE
SOUTHEAST AND ENTER THE NORTHWEST CORNER OF THE AREA IN THE MID
EVENING HOURS. MODELS STILL ARE NOT DOING A VERY GOOD JOB
PREDICTING SURFACE DEWPOINTS AS ALL OF THE PRIMARY MODELS HAVE
DEWPOINTS INTO THE LOWER 30S ACROSS MOST OF THE AREA BY 00Z. HAVE
GONE SIGNIFICANTLY BELOW MODEL DEWPOINTS IN THE GRIDS TONIGHT.

COOLER TEMPERATURES EXPECTED TOMORROW THANKS TO THE SURFACE FRONT
MOVING THROUGH OVERNIGHT. TOMORROWS STORM SYSTEM STILL LOOKS TO
TRACK FAR ENOUGH SOUTH TO NOT GIVE US SIGNIFICANT PRECIPITATION
CHANCES. GFS IS THE MOST OPTIMISTIC IN BRINGING QPF INTO THE
SOUTHEAST PART OF THE AREA. BUT IT LOOKS TO BE SUFFERING FROM SOME
CONVECTIVE FEEDBACK LOOKING AT THE 500 MB VORTICITY PROG. THE 37
UNIT VORT MAX NEAR LONGVIEW AND -20 UNIT VORT MIN SOUTHEAST OF
DALLAS JUST DO NOT LOOK VERY REALISTIC. HAVE KEPT SLIGHT CHANCE
POPS IN THE FAR SOUTHEAST FOR WEDNESDAY... BUT HAVE TRIMMED THE
AREA A LITTLE BIT AND AM NOT TERRIBLY OPTIMISTIC ABOUT THE
CHANCES.

SIMILAR SCENARIO WITH THE UPPER TROUGH MOVING THROUGH THE AREA ON
FRIDAY. GFS WAS VERY BULLISH WITH QPF FOR FRIDAY ON LAST NIGHTS
00Z RUN... BUT AGAIN IT LOOKS LIKE THIS MAY HAVE BEEN A RESULT OF
CONVECTIVE FEEDBACK AND RUNS SINCE THEN HAVE BEEN DRIER. LOW LEVEL
TRAJECTORIES ARE VERY POOR FOR ANY SIGNIFICANT LOW LEVEL MOISTURE
RETURN SO WILL MAINTAIN ONLY LOW POPS IN THE SOUTHEAST WITH THIS
SYSTEM AS WELL. OTHERWISE THE FORECAST REMAINS DRY AND CONTINUED
MILD TO WARM FOR EARLY FEBRUARY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  41  60  39  63 /   0  10  10   0
HOBART OK         39  60  37  63 /   0   0   0   0
WICHITA FALLS TX  44  63  40  67 /   0  10  10   0
GAGE OK           32  57  30  59 /   0   0   0   0
PONCA CITY OK     38  58  36  61 /   0   0   0   0
DURANT OK         46  62  44  65 /  10  20  10   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.

TX...NONE.

&&
Hazardous weather outlook, Jan 31, 12:00 PM CST, 12 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CST TUE JAN 31 2006

OKZ004>048-050>052-TXZ083>090-011300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CST TUE JAN 31 2006

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.

DISCUSSION...
A DRY AND STABLE AIRMASS WILL PREVAIL ACROSS OKLAHOMA AND NORTH
TEXAS THROUGH TONIGHT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST WEDNESDAY FEB 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...0 PERCENT.

OTHER HAZARDOUS WEATHER...
FIRE DANGER IS EXPECTED TO BE EXTREME OVER ALL BUT SOUTHEAST
OKLAHOMA THIS AFTERNOON. REFER TO FIRE DANGER STATEMENT AND RED FLAG
WARNING FOR DETAILS. GUSTY WINDS TO 40 MPH WILL OCCUR THIS AFTERNOON
IN WESTERN AND NORTHERN OKLAHOMA. SEE THE WIND ADVISORY FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
A FEW THUNDERSTORMS ARE POSSIBLE WEDNESDAY ACROSS SOUTHEAST
OKLAHOMA. A COLD FRONT AND UPPER LEVEL TROUGH WILL ENCOUNTER
INCREASING MOISTURE IN THIS AREA...BUT INSTABILITY WILL BE VERY
LIMITED. THE MAIN HAZARD FROM ANY THUNDERSTORMS WILL BE CLOUD TO
GROUND LIGHTNING.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 700
AM WEDNESDAY.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

48 drought. Local standard time, as filed.

Drought, Beckham

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Beckham forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.269, -99.682 (the zone’s center; the record gives no point)

Drought, Blaine

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Blaine forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.875, -98.433 (the zone’s center; the record gives no point)

Drought, Bryan

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Bryan forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.962, -96.260 (the zone’s center; the record gives no point)

Drought, Caddo

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Caddo forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.174, -98.375 (the zone’s center; the record gives no point)

Drought, Canadian

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Canadian forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.542, -97.982 (the zone’s center; the record gives no point)

Drought, Carter

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Carter forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.251, -97.286 (the zone’s center; the record gives no point)

Drought, Cleveland

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Cleveland forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.203, -97.326 (the zone’s center; the record gives no point)

Drought, Coal

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Coal forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.588, -96.298 (the zone’s center; the record gives no point)

Drought, Comanche

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Comanche forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.662, -98.472 (the zone’s center; the record gives no point)

Drought, Cotton

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Cotton forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.290, -98.372 (the zone’s center; the record gives no point)

Drought, Custer

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Custer forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.639, -99.001 (the zone’s center; the record gives no point)

Drought, Dewey

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Dewey forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.988, -99.008 (the zone’s center; the record gives no point)

Drought, Ellis

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Ellis forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
36.218, -99.755 (the zone’s center; the record gives no point)

Drought, Garfield

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Garfield forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
36.379, -97.783 (the zone’s center; the record gives no point)

Drought, Garvin

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Garvin forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.705, -97.309 (the zone’s center; the record gives no point)

Drought, Grady

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Grady forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.017, -97.884 (the zone’s center; the record gives no point)

Drought, Grant

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Grant forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
36.796, -97.786 (the zone’s center; the record gives no point)

Drought, Greer

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Greer forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.936, -99.561 (the zone’s center; the record gives no point)

Drought, Harmon

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Harmon forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.744, -99.846 (the zone’s center; the record gives no point)

Drought, Hughes

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Hughes forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.048, -96.250 (the zone’s center; the record gives no point)

Drought, Jackson

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Jackson forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.588, -99.415 (the zone’s center; the record gives no point)

Drought, Jefferson

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Jefferson forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.111, -97.836 (the zone’s center; the record gives no point)

Drought, Johnston

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Johnston forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.317, -96.661 (the zone’s center; the record gives no point)

Drought, Kay

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Kay forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
36.818, -97.144 (the zone’s center; the record gives no point)

Drought, Kingfisher

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Kingfisher forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.945, -97.942 (the zone’s center; the record gives no point)

Drought, Kiowa

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Kiowa forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.916, -98.981 (the zone’s center; the record gives no point)

Drought, Lincoln

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Lincoln forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.703, -96.881 (the zone’s center; the record gives no point)

Drought, Logan

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Logan forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.919, -97.443 (the zone’s center; the record gives no point)

Drought, Love

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Love forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.950, -97.244 (the zone’s center; the record gives no point)

Drought, Major

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Major forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
36.312, -98.536 (the zone’s center; the record gives no point)

Drought, Marshall

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Marshall forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.025, -96.769 (the zone’s center; the record gives no point)

Drought, McClain

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
McClain forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.009, -97.444 (the zone’s center; the record gives no point)

Drought, Murray

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Murray forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.482, -97.068 (the zone’s center; the record gives no point)

Drought, Noble

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Noble forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
36.389, -97.230 (the zone’s center; the record gives no point)

Drought, Oklahoma

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Oklahoma forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.552, -97.407 (the zone’s center; the record gives no point)

Drought, Payne

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Payne forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
36.077, -96.976 (the zone’s center; the record gives no point)

Drought, Pontotoc

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Pontotoc forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.728, -96.684 (the zone’s center; the record gives no point)

Drought, Pottawatomie

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Pottawatomie forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.207, -96.948 (the zone’s center; the record gives no point)

Drought, Roger Mills

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Roger Mills forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.688, -99.696 (the zone’s center; the record gives no point)

Drought, Seminole

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Seminole forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.168, -96.615 (the zone’s center; the record gives no point)

Drought, Stephens

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Stephens forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.486, -97.851 (the zone’s center; the record gives no point)

Drought, Tillman

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Tillman forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.373, -98.924 (the zone’s center; the record gives no point)

Drought, Washita

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Washita forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.290, -98.992 (the zone’s center; the record gives no point)

Drought, Woods

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Woods forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
36.767, -98.865 (the zone’s center; the record gives no point)

Drought, Woodward

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Woodward forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
36.423, -99.265 (the zone’s center; the record gives no point)

Drought, Harper

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Harper forecast zone
Property damage
$25,000
Crop damage
$500,000
Reported by
OFFICIAL NWS OBS.
Coordinates
36.789, -99.667 (the zone’s center; the record gives no point)

Drought conditions continued throughout the month of February. The severe to exceptional drought conditions (D2-D4) ranged from D2 in northwest portions to D4 in southeast parts of the area. However, the exceptional (D4) drought area had diminished slightly across southeast Oklahoma due to some rainfall, but the extreme (D3) drought area had expanded further northwest across the area. The drought conditions continued to exacerbate the wildfire conditions across the area. Numerous wildfires occurred throughout the month burning more than 50,000 acres. On February 12 around 15:30 CST, a grass fire just north of Pauls Valley caused the southbound lanes of Interstate 35 to be closed and traffic diverted. The interstate was reopened around 18:00 CST. Several fires also occurred across the area on February 27. One fire near Woodward, OK threatened an iodine plant. The fire burned approximately 1,200 acres. Another fire near McLoud in northwestern Pottawatomie county destroyed an unoccupied mobile home. A fire in east Noble in Cleveland county threatened many homes and businesses. A nursing home and day care were immediately evacuated as a precaution. This fire burned at least 50 large round hay bales and caused power outages in the area due to damaged power lines.The scorched land and dry conditions were continuing to affect farmers and ranchers due to low or dry farm ponds and burned pasture and hay.

Drought, Alfalfa

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Alfalfa forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
36.731, -98.324 (the zone’s center; the record gives no point)

Drought, Atoka

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Atoka forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.374, -96.038 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, February 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5491430, 5491431, 5491432, 5491433, 5491434, 5491435, 5491436, 5491437, 5491438, 5491439, 5491440, 5491441, 5491442, 5491443, 5491444, 5491445, 5491446, 5491447, 5491448, 5491449, 5491450, 5491451, 5491563, 5491564, 5491565, 5491566, 5491567, 5491568, 5491569, 5491570, 5491571, 5491572, 5491573, 5491574, 5491575, 5491576, 5491577, 5491578, 5491579, 5491580, and more.